Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 10, NWS Elko, NV

April 2, 2009

NWS Elko, NV issued this wind advisory at Apr 2, 2009, 3:12 PM PDT. It took effect at Apr 3, 2009, 5:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2009, 3:12 PM PDT (22:12 UTC)
In effect from
Apr 3, 2009, 5:00 AM PDT
Expired
Apr 3, 2009, 8:10 PM PDT
In force
15 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 022212
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
312 PM PDT THU APR 2 2009


NVZ013-031130-
/O.NEW.KLKN.WI.Y.0010.090403T1800Z-090404T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
312 PM PDT THU APR 2 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 10 PM PDT FRIDAY. 

A STRONG COLD FRONT WILL BRING NORTHWEST WINDS OF 30 TO 40 MPH
WITH GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
3 follow-up statements
000 
WWUS75 KLKN 031050
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
350 AM PDT FRI APR 3 2009

NVZ013-032300-
/O.EXT.KLKN.WI.Y.0010.090403T1200Z-090404T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
350 AM PDT FRI APR 3 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
NORTHERN NYE COUNTY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING
FOR NORTHERN NYE COUNTY.

A STRONG COLD FRONT IS BRINGING STRONG NORTHWEST WINDS OF 30 TO 40 MPH
WITH GUSTS TO 50 MPH. STRONG WINDS WILL CONTINUE THROUGH THE
DAY TODAY AND INTO THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
REA
000 
WWUS75 KLKN 032206
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
306 PM PDT FRI APR 3 2009

NVZ013-040500-
/O.CON.KLKN.WI.Y.0010.000000T0000Z-090404T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
306 PM PDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A STRONG COLD FRONT WILL CONTINUE TO BRING STRONG NORTHWEST WINDS
OF 30 TO 40 MPH WITH GUSTS TO 50 MPH TO NORTHERN NYE COUNTY THROUGH
10 PM THIS EVENING. AFTER 10 PM...NORTHWEST WINDS WILL BECOME 15
TO 25 MPH WITH GUSTS TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JH
000 
WWUS75 KLKN 040310
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
810 PM PDT FRI APR 3 2009

NVZ013-040415-
/O.CAN.KLKN.WI.Y.0010.000000T0000Z-090404T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
810 PM PDT FRI APR 3 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS NORTHERN NYE COUNTY HAVE DIMINISHED BELOW ADVISORY
CRITERIA THIS EVENING...THEREFORE...THE WIND ADVISORY HAS BEEN
CANCELLED. NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WITH ISOLATED
GUSTS UP TO 35 MPH ARE EXPECTED THROUGH TONIGHT.

$$

TT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:09 PM PDT, 3 minutes earlier.

Area forecast discussion, Apr 2, 3:09 PM PDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
309 PM PDT THU APR 2 2009

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING RAIN AND SNOW TO THE
AREA TONIGHT AND FRIDAY. RAIN WILL CHANGE TO ALL SNOW LATER
TONIGHT AS COLDER AIR MOVES INTO THE REGION. THIS STORM SYSTEM
WILL MOVE OUT OF THE AREA FRIDAY NIGHT WITH A FEW LINGERING
SHOWERS ACROSS EASTERN NEVADA THROUGH SATURDAY MORNING. ANOTHER
LOW PRESSURE SYSTEM WILL BRING A THREAT OF RAIN AND SNOW TO THE
AREA TUESDAY AND WEDNESDAY.
&&

.SHORT TERM...TONIGHT THROUGH SUNDAY. MODELS IN GOOD AGREEMENT
WITH THE OVERALL SYNOPTIC PATTERN BUT DIFFER WITH SOME OF THE
DETAILS DURING THE NEXT 12-24 HRS MAINLY WITH THE PLACEMENT AND
AMOUNT OF MAX QPF OVER THE AREA. UPPER TROUGH  WILL DIG INTO THE
AREA TONIGHT FROM THE NORTHWEST. FIRST SHORT WAVE AND ASSOCIATED
COLD FRONT WILL MOVE ACROSS NRN NV THIS EVENING. PRECIPITATION
WILL START OUT AS RAIN IN THE VALLEYS THEN CHANGE OVER TO SNOW AS
THE COLDER AIR ARRIVES. MODELS GENERALLY SHOWING AROUND 1/10 INCH
OF PRECIPITATION SO ONLY THINKING AROUND AN INCH OF SNOW IN THE
VALLEYS. A SECONDARY SHORT WAVE WILL DIG SEWD THROUGH WRN NV LATER
TONIGHT WHICH WILL SET UP A BAROCLINIC BAND ACROSS WEST CENTRAL
NV. BOTH THE GFS/NAM SHOW THIS FEATURE AND SHOW AROUND TWO TO
THREE TENTHS INCH OF PRECIPITATION. THE ECMWF ALSO HAS THIS BAND
BUT EXTENDS IT FURTHER NEWD INTO NERN NV...BUT SHOWS A LITTLE LESS
PRECIPITATION. CONSIDERING ALL THIS THINK SNOWFALL AMOUNTS WILL
GENERALLY BE IN THE 2-3 INCH RANGE ACROSS SRN LANDER/SRN EUREKA
AND WRN WHITE PINE COUNTIES AND 1 TO 2 INCHES ACROSS NERN NV WITH
LESS THAN 1 INCH OVER NWRN NV. UPPER TROUGH SLOWLY MOVES ACROSS
THE FCST AREA FRIDAY WITH SCATTERED TO NUMEROUS SNOW SHOWERS
EXPECTED WITH AMOUNTS MOSTLY LESS THAN 1 INCH. WRAP AROUND
MOISTURE WILL CONTINUE TO BRING ISOLATED TO SCATTERED SNOW
SHOWERS TO FAR ERN NV FRIDAY NIGHT AND SATURDAY MORNING BEFORE THE
SYSTEM FINALLY MOVES FAR ENOUGH EAST TO END ANY LINGERING SHOWERS.

AS THE COLD FRONT MOVES ACROSS NRN NYE COUNTY FRIDAY MORNING A
STRONG SFC PRESSURE GRADIENT WILL DEVELOP BEHIND THE FRONT WITH
NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH EXPECTED.
THEREFORE HAVE POSTED A WIND ADVISORY FOR THAT AREA ON FRIDAY.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. THE FORECAST FOR THIS
PERIOD STARTS OFF WITH A SHARP UPPER RIDGE CENTERED OVER THE REGION.
THIS WILL RESULT IN FAIR SKIES AND LIGHT WINDS SUNDAY NIGHT. WINDS
WILL START TO INCREASE FROM THE SOUTH ON MONDAY AS AN UPPER LEVEL
LOW OFF THE CA COAST APPROACHES. HAVE LEANED TOWARD THE ECMWF IN
REGARDS TO THE TIMING OF THIS UPPER LOW MOVING ACROSS THE AREA. THE
GFS AND ITS ENSEMBLES ARE CONSIDERABLY QUICKER WITH THE LOW...WHILE
THE ECMWF/ECMWF ENS/UKMET/CANADIAN ARE ALL SLOWER. AGREE WITH HPC
THAT THE SLOWER SOLUTION IS THE MORE LIKELY ONE. THIS RESULTS IN
WARMING TEMPERATURES THROUGH MONDAY...BUT THEN A COLD FRONTAL
PASSAGE LATE TUESDAY/TUESDAY NIGHT. HAVE THE BEST CHANCE FOR
PRECIPITATION TUESDAY NIGHT AND EARLY WEDNESDAY. THUNDER MAY BE A
POSSIBILITY...BUT GIVEN UNCERTAINTY DID NOT MENTION AT THIS TIME.
TEMPERATURES COOL FOR THE END OF THE WEEK...WITH VALLEY HIGHS IN THE
MID 40S TO MID 50S FOR THE MOST PART.
&&

.AVIATION...SCATTERED SHOWERS HAVE DEVELOPED ACROSS THE AREA THIS
AFTERNOON. BELIEVE THESE DIURNALLY DRIVEN SHOWERS WILL CONTINUE INTO
THE EVENING HOURS...WITH PRECIPITATION FOCUSING MAINLY ALONG THE
FRONTAL BOUNDARY LATER IN THE NIGHT. THE BEST CHANCE FOR SOME SNOW
ACCUMULATIONS WILL BE AT KELY LATE NIGHT AND TOMORROW MORNING.
ALSO...THE WINDS TOMORROW AT KTPH WILL BE RATHER STRONG...30-35 KTS
OR SO IN THE AFTERNOON...WITH HIGHER GUSTS.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM TO 10 PM PDT FRIDAY FOR NVZ013.
&&

91/88/88
Hazardous weather outlook, Apr 2, 4:15 AM PDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
415 AM PDT THU APR 2 2009

NVZ013-030>037-031115-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
415 AM PDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AHEAD OF A
STRONG COLD FRONT THAT WILL MOVE ACROSS THE STATE TONIGHT. RAIN
SHOWERS WILL CHANGE TO SNOW SHOWERS THIS EVENING...WITH 1 TO 3
INCHES OF SNOW POSSIBLE TONIGHT INTO FRIDAY MORNING IN THE
MOUNTAINS...WITH A DUSTING TO AROUND AN INCH POSSIBLE IN VALLEYS.

WINDS WILL BE STRONG OUT OF THE SOUTHWEST THIS AFTERNOON...SHIFTING
TO THE WEST THIS EVENING. WIND SPEEDS WILL RANGE FROM 20 TO 30
MPH...WITH GUSTS TO 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SNOW SHOWERS WILL TAPER OFF TO FLURRIES MIDDAY FRIDAY WITH LITTLE
OR NO ADDITIONAL ACCUMULATION. LOOKING FURTHER AHEAD THE NEXT
CHANCE CHANCE OF PRECIPITATION WILL BE IN THE TUESDAY AND
WEDNESDAY TIME FRAMES...WITH MINOR ACCUMULATIONS OF SNOW POSSIBLE
IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

REA

Nearby

Wind Advisories in Nevada, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.